Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/22793
Title: Providing decision support for replenishment operations using a genetic algorithms based fuzzy system
Authors: Ho, GTS
Lau, HCW
Choy, KL 
Lee, CKM 
Lam, HY
Keywords: Fuzzy logic
Genetic algorithm
Inventory control
Replenishment system
Issue Date: 2015
Publisher: Wiley-Blackwell
Source: Expert systems, 2015, v. 32, no. 1, p. 23-38 How to cite?
Journal: Expert systems 
Abstract: Owing to the shockwaves brought by the recent financial tsunami, most enterprises are facing tremendous challenges in maintaining the good liquidity of their own companies. In order to sustain a desirable level of cash flow for expanding business, inventory needs to be well organized because unnecessary inventory that ties up the capital in the business would prevent the enterprises from making investments. Because the existing approaches to replenishment are inflexible and unsophisticated, a new customer-based responsive replenishment system embracing online analytical processing, fuzzy logic and genetic algorithm is proposed in this paper. This system could determine accurate and realistic order quantities based on all possible and relevant variables that affect the order quantity for each item that needs to be replenished. Once the quantity has been accurately identified, the company can increase the level of customer satisfaction while minimizing stocks. Furthermore, rather than static rule repositioning, the proposed dynamic rule refining ability makes the replenishment system self-ameliorating by using genetic algorithm to investigate the possible fuzzy rule candidates for a more accurate inventory management model. A study has been conducted in a case company for the validation of the feasibility of the proposed system. After performing a spatial analysis, the results obtained indicate that the proposed responsive replenishment system is capable of ensuring improved inventory control performance in the case company.
URI: http://hdl.handle.net/10397/22793
ISSN: 0266-4720
EISSN: 1468-0394
DOI: 10.1111/exsy.12053
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

WEB OF SCIENCETM
Citations

1
Last Week
0
Last month
0
Citations as of Sep 22, 2017

Page view(s)

31
Last Week
3
Last month
Checked on Sep 24, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.